By Topic

On the Ergodic Capacity of Correlated Rician Fading MIMO Channels With Interference

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$33 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

2 Author(s)
Giorgio Taricco ; Dipartimento di Elettronica, Politecnico di Torino, Torino, Italy ; Erwin Riegler

An asymptotic approach to derive the ergodic capacity achieving covariance matrix for a multiple-input multiple-output (MIMO) channel is presented. The method is applicable to MIMO channels affected by separately correlated Rician fading and co-channel interference. It is assumed that the number of transmit, receive and interfering antennas grows asymptotically while their ratios, as well as the SNR and the SIR, approach finite constants. Nevertheless, it is shown that the asymptotic results represent an accurate approximation in the case of a finitely many antennas and can be used to derive the ergodic channel capacity. This is accomplished by using an iterative power allocation algorithm based on a water-filling approach. The convergence of a similar algorithm (nicknamed frozen water-filling) was conjectured in a work by Dumont Here, we show that, in the Rayleigh case, the frozen water-filling algorithm may not converge while, in those cases, our proposed algorithm converges. Finally, numerical results are included in order to assess the accuracy of the asymptotic method proposed, which is compared to equivalent results obtained via Monte-Carlo simulations.

Published in:

IEEE Transactions on Information Theory  (Volume:57 ,  Issue: 7 )